Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 81, NWS Austin/San Antonio, TX

June 1, 2016Bastrop County, Fayette County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jun 1, 2016, 9:14 AM CDT for Bastrop County, Fayette County, Texas. It took effect at Jun 3, 2016, 7:00 AM CDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Jun 1, 2016, 9:14 AM CDT (14:14 UTC)
In effect from
Jun 3, 2016, 7:00 AM CDT
Expired
Jun 4, 2016, 3:00 AM CDT
In force
20 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Bastrop County, TX, Fayette County, TX

The radar

The Ft Hood radar (KGRK), 88 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Colorado River (TX) near Smithville (SMIT2). The gauge peaked at 17.85 ft at Jun 4, 2016, 3:00 AM CDT.

actionminormoderate10152006/0106/0206/0306/0406/05
Action stage
10 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08159500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

537 
WGUS44 KEWX 011414
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
914 AM CDT WED JUN 1 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Colorado River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC021-149-020814-
/O.NEW.KEWX.FL.W.0081.160603T1200Z-160604T0800Z/
/SMIT2.1.ER.160603T1200Z.160603T1800Z.160603T2000Z.NO/
914 AM CDT WED JUN 1 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for the Colorado River Near Smithville.
* from Friday morning to late Friday night...or until the warning is cancelled.
* At  9:00 AM Wednesday the stage was 13.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by Friday morning and continue to rise to 
  near 20.1 feet by Friday early afternoon.The river is then expected to fall below flood stage by Friday afternoon/evening.
* Impact...At 20.0 feet...Minor lowland flooding reaches secondary roads and low
  water crossings near the river.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Thu   Fri   Sat   Sun   Mon
 Smithville         10   20   13.5   Wed 09 AM  17.6  20.0  18.9  17.6  16.9


&&

LAT...LON 2999 9718 3006 9717 2996 9686 2989 9692


$$

BMW/SBS
2 follow-up statements
914 
WGUS84 KEWX 012016
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT WED JUN 1 2016

...The flood warning continues for the following rivers in Texas...

  Colorado River At Bastrop Affecting Bastrop County
  Colorado River Near Smithville Affecting Bastrop and Fayette Counties
  Colorado River Above La Grange Affecting Fayette County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC021-021416-
/O.EXT.KEWX.FL.W.0076.160602T1724Z-160603T1200Z/
/BRTT2.1.ER.160602T1724Z.160602T1800Z.160603T0000Z.NO/
316 PM CDT WED JUN 1 2016

 The flood warning continues for
  the Colorado River At Bastrop.
* At  3:00 PM Wednesday the stage was 19.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow early afternoon and continue to 
  rise to near 23.1 feet by tomorrow early afternoon. The river will fall below 
  flood stage by tomorrow evening.
* Impact...At 23.0 feet...Minor lowland flooding reaches lowest areas of the 
  flood plain. Secondary roads and low bridges are flooded.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Thu   Fri   Sat   Sun   Mon
 Bastrop            14   23   19.2   Wed  3 PM  22.1  22.6  21.7  21.1  20.8


&&

LAT...LON 3007 9737 3014 9731 3006 9717 2999 9718


$$

TXC021-149-021416-
/O.EXT.KEWX.FL.W.0081.160603T1500Z-160604T0730Z/
/SMIT2.1.ER.160603T1500Z.160603T1800Z.160603T1930Z.NO/
316 PM CDT WED JUN 1 2016

 The flood warning continues for
  the Colorado River Near Smithville.
* At  3:00 PM Wednesday the stage was 15.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late Friday morning and continue to rise 
  to near 20.1 feet by Friday early afternoon. The river will fall below flood 
  stage by Friday early afternoon.
* Impact...At 20.0 feet...Minor lowland flooding reaches secondary roads and low
  water crossings near the river.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Thu   Fri   Sat   Sun   Mon
 Smithville         10   20   15.0   Wed  3 PM  17.0  19.9  18.9  17.4  17.0


&&

LAT...LON 2999 9718 3006 9717 2996 9686 2989 9692


$$

TXC149-021416-
/O.EXT.KEWX.FL.W.0071.160602T1920Z-160606T0200Z/
/LGRT2.1.ER.160602T1920Z.160603T1800Z.160605T1400Z.NO/
316 PM CDT WED JUN 1 2016

 The flood warning continues for
  the Colorado River Above La Grange.
* At  3:00 PM Wednesday the stage was 19.3 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow early afternoon and continue to 
  rise to near 28.1 feet by Friday early afternoon. The river will fall below 
  flood stage by late Sunday morning.
* Impact...At 29.0 feet...Flow covers lowest areas of the flood plain with no 
  major damage. Lowest roads and bridges are flooded..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Thu   Fri   Sat   Sun   Mon
 La Grange          19   26   19.3   Wed  3 PM  24.7  27.9  27.5  26.1  25.3


&&

LAT...LON 2989 9692 2996 9686 2982 9669 2976 9675


$$
188 
WGUS84 KEWX 020205
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 PM CDT WED JUN 1 2016

...The flood warning is cancelled for the following rivers in Texas...

  Colorado River Near Smithville Affecting Bastrop and Fayette Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC021-149-020235-
/O.CAN.KEWX.FL.W.0081.000000T0000Z-160604T0730Z/
/SMIT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
905 PM CDT WED JUN 1 2016

The flood warning is cancelled for
  the Colorado River Near Smithville.
* At  8:55 PM Wednesday the stage was 15.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage at 18.6 feet Friday early 
  afternoon.
* Impact...At 20.0 feet...Minor lowland flooding reaches secondary roads and low
  water crossings near the river.

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Thu   Fri   Sat   Sun   Mon
 Smithville         10   20   15.8   Wed  9 PM  17.0  18.4  18.5  17.8  15.8


&&

LAT...LON 2999 9718 3006 9717 2996 9686 2989 9692


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 1, 5:45 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 1, 5:45 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
545 AM CDT WED JUN 1 2016

.AVIATION...
Isold SHRA/TSRA over the Hill Country and along the Rio Grande
will become more numerous midday into this afternoon and continue
tonight into Thursday morning. Have mentioned VCTS/VCSH at the TAF
sites for those time periods. Will monitor radar and model trends
to update for direct impacts to the TAF sites. Lcl LIFR conditions
around KAUS along with widespread IFR/MVFR conditions elsewhere
will lift to all VFR by midday into early afternoon. Conditions
lower to mvfr this evening and ifr overnight. VRBL winds 5 kts or
less become SEly 5 to 10 kts later today into this evening.

&&

.PREV DISCUSSION... /ISSUED 401 AM CDT WED JUN 1 2016/

SHORT TERM (Today through Thursday night)...A very tough
forecast today as the models did not initialize well with
mesoscale boundaries and overnight MCS to the south. Hi resolution
models have continued to be disappointing. Yesterday afternoon
and evening's storms stabilized conditions across South-Central
Texas, and the MCS that has moved through South and Deep South
Texas temporarily disrupted low level flow through our CWA.
Complex of storms across the SJT CWA continues east, with some
warming in the cloud tops noted. There is a southeastward moving
outflow boundary with this complex of storms that could
potentially work into the Hill Country later this morning. An
additional theta-e boundary was located across the Coastal Bend.
Low level flow should eventually recover and atmosphere de-
stabilize across the region later this morning and into the
afternoon. Convective initialization should be driven be mesoscale
boundaries and the influence of mid and upper level impulse seen
upstream in the southwest flow aloft. Locally heavy rainfall will
continue to be a possibility today in the uncapped, high
precipitable water environment.

Synoptic models have been hinting at a potential MCS organizing
across western counties this afternoon and evening and traversing
southeast into South and Deep South Texas overnight. There are
some differences in exact placement of this system, and again
recent model performance is resulting in lower than normal
forecast confidence. With the mid/upper level low rounding through
the Big Bend, areas across the southwestern CWA and farther south
will be in a favorable divergent upper level pattern to help
sustain the complex.

If tonight's MCS tracks farther south of the CWA then on Thursday
we should recover in time for the main synoptic scale forcing with
the upper level low to generate another round of showers and
storms with locally heavy rainfall over the area. Favored areas
for locally heavy rainfall Thursday into Thursday night will be
across the central and eastern CWA, in the region of upper level
diffluence, deeper moisture/higher precipitable water, and closer
to low level boundary working east.

With flash flood guidance so low, it will not take much to cause
high impact flooding issues across much of the region. The Flash
Flood Watch has been extended through Thursday night. Additional
rainfall amounts are generally forecast to range from 3 to 5
inches with some totals up to 10 inches.

LONG TERM (Friday through Tuesday)...Some slightly drier air may
work into the area of Friday, however the mid and upper level low
looks to stall over the northeast CWA. Continued spokes of energy
wrapping around the low will provide chances for showers and
storms into Friday, potentially higher chances Saturday as the
low wobbles slightly to the southwest. 00Z GFS opens and moves
the trough axis southeast of the area on Sunday with drier
conditions Sunday into early next week. 00Z ECMWF maintains a
broad low/inverted trough near the CWA with chances for isolated
to scattered storms. Have left low pops in the forecast for Sunday
and Monday for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              82  68  80  66  80 /  70  70  80  60  60
Austin Bergstrom Intl Airport  81  68  79  65  80 /  70  70  80  60  60
New Braunfels Muni Airport     82  68  80  65  81 /  70  70  80  60  60
Burnet Muni Airport            80  66  77  64  78 /  70  70  70  60  60
Del Rio Intl Airport           87  68  84  65  84 /  70  70  60  40  30
Georgetown Muni Airport        79  67  78  64  78 /  70  70  80  60  60
Hondo Muni Airport             82  68  81  65  82 /  70  80  70  60  50
San Marcos Muni Airport        81  68  79  65  81 /  70  70  80  70  60
La Grange - Fayette Regional   81  70  80  68  81 /  70  70  80  70  60
San Antonio Intl Airport       81  69  80  66  82 /  70  70  80  60  60
Stinson Muni Airport           83  69  81  67  82 /  70  70  80  60  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday morning for the following
counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet...
Caldwell...Comal...De Witt...Dimmit...Edwards...Fayette...Frio...
Gillespie...Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr...
Kinney...Lavaca...Lee...Llano...Maverick...Medina...Real...Travis...
Uvalde...Val Verde...Williamson...Wilson...Zavala.

&&

Mesoscale/Aviation...04
Synoptic/Grids...Runyen
Hazardous weather outlook, Jun 1, 4:44 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
444 AM CDT WED JUN 1 2016

TXZ171>173-183>194-202>209-217>225-228-021000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
444 AM CDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY MORNING FOR
ALL OF SOUTH CENTRAL TEXAS. MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS WITH RATES
OF OVER 2 INCHES PER HOUR. THESE RATES IN COMBINATION WITH
SATURATED SOILS WILL RESULT IN RAPID FLASH FLOODING. ALSO...RAPID
RISES ON ALREADY ELEVATED RIVERS AND STREAMS ARE POSSIBLE.

THERE WILL ALSO BE A RISK FOR HAIL UP TO 1 INCH AND DAMAGING WIND
GUSTS UP TO 60 MPH WITH THESE STORMS. HOWEVER...THE MAIN THREAT
WILL BE FLASH FLOODING AND THE THREAT IS SIGNIFICANT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY FRIDAY MORNING FOR
ALL OF SOUTH CENTRAL TEXAS. MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING HEAVY RAINS
WITH RATES OF OVER 2 INCHES PER HOUR. THESE RATES IN COMBINATION
WITH SATURATED SOILS WILL RESULT IN RAPID FLASH FLOODING. ALSO...
RAPID RISES ON ALREADY ELEVATED RIVERS AND STREAMS ARE POSSIBLE.
FOR TODAY THROUGH FRIDAY...RAINFALL AMOUNTS OF 3 TO 5 INCHES CAN
BE EXPECTED WITH ISOLATED POCKETS UP TO 10 INCHES POSSIBLE.

NUMEROUS SHOWERS AND THUNDERSTORMS ON FRIDAY INTO SATURDAY WILL
BECOME MORE SCATTERED ON SUNDAY AND THEN ISOLATED ON MONDAY.
LOCALLY HEAVY RAINS WILL BE POSSIBLE...HOWEVER THIS POTENTIAL
SHOULD WANE BY NEXT WEEK.

IN ADDITION TO THE HEAVY RAIN AND FLOOD THREAT...A FEW STORMS
COULD BRIEFLY BECOME STRONG TO SEVERE WITH HAIL UP TO 1 INCH AND
60 MPH WINDS POSSIBLE. PLEASE STAY TUNED FOR FURTHER UPDATES ON
IMPACTS AND POTENTIAL HAZARDS DURING THIS WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL
WEATHER SERVICE.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:37 PM CDTRiver Flood WarningEWXBastrop56 hr
May 31, 9:25 PM CDTRiver Flood WarningEWXDeWitt61 hr
May 31, 9:25 PM CDTRiver Flood WarningEWXDeWitt4 days
May 31, 11:15 PM CDTRiver Flood WarningEWXBexar, Wilson37 hr
Jun 1, 3:04 AM CDTRiver Flood WarningEWXMedina5 days
Jun 1, 2:27 PM CDTSpecial Weather StatementEWXEdwards48 min
Jun 1, 2:54 PM CDTAreal Flood AdvisoryEWXEdwards3 hr
Jun 1, 3:29 PM CDTSpecial Weather StatementEWXEdwards46 min
Jun 1, 3:31 PM CDTSpecial Weather StatementEWXReal29 min
Jun 1, 3:33 PM CDTRiver Flood WarningEWXVal Verde24 hr
Jun 1, 3:33 PM CDTRiver Flood WarningEWXVal Verde30 hr
Jun 1, 3:33 PM CDTRiver Flood WarningEWXVal Verde37 hr
Jun 1, 3:47 PM CDTAreal Flood AdvisoryEWXReal118 min
Jun 1, 3:54 PM CDTSpecial Weather StatementEWXKerr36 min
Jun 1, 4:03 PM CDTSevere Thunderstorm WarningEWXKerr42 min
Jun 1, 4:41 PM CDTSevere Thunderstorm WarningEWXKerr49 min
Jun 1, 5:26 PM CDTSevere Thunderstorm WarningEWXBandera, Kendall, Kerr49 min
Jun 1, 5:54 PM CDTAreal Flood AdvisoryEWXEdwards, Val Verde2 hr
Jun 1, 6:10 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Kendall50 min
Jun 1, 6:37 PM CDTSpecial Weather StatementEWXVal Verde38 min

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.